This patient support community is for discussions relating to urology issues, benign prostate disease, penis curvature, cystisis, pediatric urology, prostate, sexual dysfunction and urological cancers.
Hello, I'm having a problem with genital/groin area and would like some input from those who may be more experienced in these matters. I'm a 24 year old male, and around February of this year, I started having a discomfort in my right testicle that seemed like blueballs at first. It only occurred when I became very aroused, and it happened suddenly after I noticed a small lump on the upper area of my right testicle. I thought it was a hernia, and visited my dock who checked me out and said it was a UTI, and gave me antibiotics, and told me to drink more water. I did as was suggested and felt fine. However, the pain arose every time I became aroused.
I visited a sex therapist 1 month later to have my PC muscle strengthened (totally unrelated), and he sent me to have my PSA and testosterone levels checked. My PSA was great, but my testosterone was borderline low (390 ng). At that point, I was exercising intensely, on a poor diet, with little rest and very little sleep. I thought my low-T levels was caused by this. I did start to feel tired, and had less interest in sex. The sex therapist wanted me to start on hormones(shots) for a course, until my levels returned to normalcy, and I went ahead with this, taking my first of what was supposed to be 5 shots. I visited my regular physician about 1 month later, when the pain became unbearable and he diagnosed it as chronic epididymo-orchitis
. He did a urine analysis, and found bacteria present, though everything else was normal. He put me on another course of antibiotics for 2 weeks, and if I saw no improvement, he'd send me for a doppler ultrasound. I informed my sex therapist of this, and he said if my epididymitis didn't improve, he'd stop the course of hormones. Well, it did improve greatly, and the pain was very faint. However, my epididymus was still swollen. And he continued with the 2nd shot of the steroids, along with some supplements. That was about 2 1/2 to 3 months ago (He said the hormones stay in my body for about 3 months). My sex drive returned, and so did my morning wood, but I was still very depressed about the whole ordeal and wanted my body to function the way it used to, without steroids.
In addition to this, I learnt that epididymitis can cause infertility, and that fact, along with my low-T levels really hit home, as I'd like to have a family some time.
The pain is completely gone now, and the swelling is barely visible. About 1 month ago, I had my T-levels checked, and it read (670 ng). My sex therapist told me he'd stop the steroid treatment, gave me some more supplements and told me I'll be fine. The course of hormone treatment was stopped midway. My problem now is, I can't stop worrying if my testosterone is back up, or not. I am not getting any morning erections (I got them frequently while taking the shots, but never really got them before that), and that is really bother me. I don't really feel run-down, or tired, nor do I have a lower libido, but I'm not very sure. I've been unemployed for a while now, and it's stressing me out. I can't really afford to take care of myself right now (lack of proper meals), so I haven't been exercising, as exercising on a poor diet could make things worse. I don't know what my T-levels are like now because I simply cannot afford to have them checked, and the whole thing is very depressing. I saw a urologist for a second opinion, and he examined my testes and said I may have a small varicocele in my left testicle and recommended a doppler ultrasound, but I cannot afford one right now. I am in limbo, with all these things on my mind, and I don't know if my mood swings are due to low-T, or depression, or both. I've noticed that every once in a while I experience a tingling in my testicles, and read somewhere it's a result of shrinking. Is this true? I'm not sure if my testicles have shrunk, though they seem a bit smaller. Can anyone provide some input? Will I be ok? Will I be able to boost my T-levels naturally, without going back on steroids? I really don't want to take steroids again.
I know this is a long read, and I sincerely apologise if it's not very coherent. But, I'd greatly appreciate any advice (as to my next move), or any feedback at all. I feel lost and afraid.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.